question-icon

Is it safe to take frisium and quetapine for schizophrenia?

default
Posted on Tue, 1 Jul 2014
Question: My Brother is schizophrenia victim from last 35 years. He has been taking Lozapin 100 (1-0-1) & Nitravet 5 Mg (0-0-1) from last 20-25 years. But due to Medicines currently his weight is 30 Kg, His kideny are shrinked to 7.3 Cms. BP generally remain in range of 95-75. He has very severe bowel Problem & urin problem.

Before 15 Days, he had epilepcy attack & then doctors started EPTION 100 (0-0-3), meanwhile we show to psychiatrist who added Frisium 5 (0.5-0-1) & Quetapine (1-1-1).

After 3-4 days of these medicines, he is not even able to walk & remain is sedeation stage. He can not stand steadily. One night he fell down badly & there were some injuries due to this.

So I stopped Eption based on suggestions from our physician yesterday & started Levipil 500 which has helped a bit.

My question is looking at his weight & physical condition is it necessary to take Frisium 5 & Quotipine?

His Current Medicines are as below

Lozapin 100 (1-0-1)
Nitravet 5 (0-0-1)
Veltam 0.4 (0-1-0) - For Urinal Problem
Folimax Plus (0-1-0)
Cipcal (0-1-0)
Sobisis (0-1-0)
Levipil 500 (1-0-1)
Frisium 10 (0.5-0-1)
quetiapine fumarate (1-1-1)

Since it is 35 years since his mental illness, I dont want to add frisium 5 & quetiapine if not required. Please suggest.

Also do I need to keep caretaker for 24 hrs? Till now He used to remain alone without much issues but due to these drugs if he is not able to balance his body, we would have to think for that option.
doctor
Answered by Dr. Abhishek Kapoor (22 minutes later)
Brief Answer:
You can stop frisium and quetiapine

Detailed Answer:
HI

Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you in this query.

In chronic case of schizophrenia, clozapine (lozapine) is treatment of choice and it is very sedative drug. According to his weight and kidney condition, he is at normal dose of clozapine (5 to 15mg/kg). At high dose, clozapine could lead to seizure.(Usually seizure comes above 600 mg of clozapine). May be due to clozapine, he had seizure 15 days back. In that case, there is no need to give any anti-epileptic. Psychiatrist could either decrease dose of clozapine or add anti-epileptic. If we see his physical condition, better to give him lesser dose, that means, decrease dose up to 150 mg per day. At that dose, there is no need to give levipil and frisium. In case, he gets seizure again, then anti-epileptic drugs could be added.

If he is not aggressive, then, there is no need to give quetiapine. Better to maintain him on clozapine only. Rest of drugs like cipcal, sobsis, nitravet, Veltam and Folimax Plus, he can take at same dose.

In case, you have more query, you can ask.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Abhishek Kapoor (16 minutes later)
Thanks for Clarification & Quick Respone

Does this mean that

1. I shall reduce Lozipin 100 (1 in morning) & Lozapin 50 (1 in evening)?
2. Stop Frisium 5 & quetiapine (He is not at all aggresive)
3. Continue Nitravet 5 Mg?
4. Any extra medicines for Bowel issue. (Currently we are giving him Creamafine plus - 3 Spoons) in evening
5. Stop Levipil also?

doctor
Answered by Dr. Abhishek Kapoor (18 minutes later)
Brief Answer:
Reduce levipil gradually

Detailed Answer:
Hi

Better to give lozapine 50 mg in morning and 100 mg at night. Continuous nitravet 5 mg and other medicines for bowel issue at same dose. Gradually stop levipil 250 mg per week. That means, give 750 mg for this week, 500 mg next week, 250 mg after that for one week and then stop. Rest, you can discuss with your psychiatrist

In case, you have more query, you can ask.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Abhishek Kapoor (18 hours later)
yesterday we had not given Frisium 5 whoel day. We had given one Quetipine in Afternoon, Levipil 500 Mg in morning. Late in Night he started Murmuring almost all night. Then in late night I had given him Frisium 5 Mg (1/2), Quetipine & Levipil 500 Mg but did not improve situation & whole night he did continous murmuring

Morning I gave him Lozapine 100 (1), Quetipine (1) & Levipil 500. Now he is taking rest.

Is this withdrawal effect of EPTION (Till Yesterday EPTION was given)? or due to levipil. This has never happened before.
doctor
Answered by Dr. Abhishek Kapoor (59 minutes later)
Brief Answer:
This is not withdrawal

Detailed Answer:
Hi

This is not withdrawal of eptoin. Sometime, due to tapering off drugs, patients feel sleeplessness. In his case, better to give lozapine, levipil and nitravet at night only. Try to avoid day time sedation. If he sleeps during day time, he would not get sleep at night.

Better to give 100mg lozapine, 500 mg levipil, 100 quetiapine and 5 mg nitravet at night and in case, he remains sleepless, better to give two tablets of nitravet.

In case, you need further help, you can ask.

Regards
Dr, Abhishek Kapoor
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Abhishek Kapoor

Psychiatrist

Practicing since :2007

Answered : 2496 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is it safe to take frisium and quetapine for schizophrenia?

Brief Answer: You can stop frisium and quetiapine Detailed Answer: HI Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you in this query. In chronic case of schizophrenia, clozapine (lozapine) is treatment of choice and it is very sedative drug. According to his weight and kidney condition, he is at normal dose of clozapine (5 to 15mg/kg). At high dose, clozapine could lead to seizure.(Usually seizure comes above 600 mg of clozapine). May be due to clozapine, he had seizure 15 days back. In that case, there is no need to give any anti-epileptic. Psychiatrist could either decrease dose of clozapine or add anti-epileptic. If we see his physical condition, better to give him lesser dose, that means, decrease dose up to 150 mg per day. At that dose, there is no need to give levipil and frisium. In case, he gets seizure again, then anti-epileptic drugs could be added. If he is not aggressive, then, there is no need to give quetiapine. Better to maintain him on clozapine only. Rest of drugs like cipcal, sobsis, nitravet, Veltam and Folimax Plus, he can take at same dose. In case, you have more query, you can ask. Regards Dr. Abhishek Kapoor Psychiatrist